Thunderstorm Wind, Noble
- When
- May 26, 6:18 PM EST
- Where
- Noble County, 0.53 mi E of Berne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.750, -81.360
A 911 Call Center reported power lines torn down on Sulda Road.
Strong to severe thunderstorms were expected in southern Ohio/Northern West Virginia ahead of a mesoscale convective vortex. Temperatures were warm, in the mid 80s, and dewpoints lingered in the mid 60s to lower 70s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Strong to severe thunderstorms were expected in southern Ohio/Northern West Virginia ahead of a mesoscale convective vortex. Temperatures were warm, in the mid 80s, and dewpoints lingered in the mid 60s to lower 70s. As a result, mean layer CAPE values rose to between 1000 and 1500 J/kg. A shortwave trough and increased mid-level flow traversed over the Ohio Valley the evening of May 26th, and helped spread forcing for ascent and increase shear over the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 26, 5:01 PM EST, 1 hour 17 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 601 PM EDT Sun May 26 2019 .SYNOPSIS... Showers and some isolated thunderstorms will continue until passage of a cold front later this evening. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... The eve update featured precip prob adjustments based on radar and high res mdl trends. Nmrs to widespread shwrs and isold tstms can be expected this eve with the cold front moving off the Great Lakes. Despite favorable deep layer shear, instability is insufficient for any sustained svr threat. Isold potential conts south of I 68. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Minimal changes were needed for Memorial day's forecast as ridging moves over the region and conditions are dry with seasonal temperatures during the day A ripple in the westerlies may initiate some convection across eastern Ohio overnight Monday, but timing and confidence is rather low given antecedent convection in the plains Monday will influence this. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Strong southeast CONUS ridging will continue through Wednesday before a deep high-plains low ejects towards the eastern CONUS. Wednesday will be rather warm with a chance of rain in the late afternoon and evening as small perturbations move through zonal-flow aloft. The aforementioned low will then bring rain and slightly cooler weather on Thursday into Friday before the southern ridge asserts dominance once again. After Friday, warm conditions will continue for several days with daily rain chances with each passing shortwave trough or perturbation in quasi-zonal flow on the northern periphery of the ridge. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... After a relative lull, shower activity has incrsd again with encroachment of the cdfnt. Convection will end overnight as high pressure builds. If wind remains low enough and there is enough cloud clearing, there may be some fog development, especially in the favored valley areas. .Outlook... Possible restrictions return Tuesday with the passage of a warm front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous Weather Outlook National Weather Service Pittsburgh PA 624 PM EDT Sun May 26 2019 MDZ001-WVZ012-021-509>514-272230- Garrett-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 624 PM EDT Sun May 26 2019 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...Tonight. There is a slight risk of a severe storm this evening. Damaging wind gusts are the primary severe threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-272230- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall- 624 PM EDT Sun May 26 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
119 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG HOLT 40.62N 80.37W
05/25/2019 BEAVER PA 911 CALL CENTER
MULTIPLE TREES DOWN THROUGHOUT BEAVER COUNTY.
&&
EVENT NUMBER PBZ1902114
JFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO CARROLLTON 40.58N 81.09W
05/25/2019 CARROLL OH NWS STORM SURVEY
NWS CONFIRMS AN EF1 TORNADO WITH WINDS BETWEEN 90-95
MPH.
&&
EVENT NUMBER PBZ1902115
98The Pittsburgh radar (KPBZ), 130 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
A 911 Call Center reported power lines torn down on Sulda Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824285.